Page 4 of 4 FirstFirst ... 234
Results 31 to 33 of 33

Thread: 2010 Q and A Interview with Dr Crouch

  1. #31
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Quote Originally Posted by Darcy47 View Post
    Dr. Crouch: Thank you so much for doing this.

    I have had rosacea for 15 years. When first diagnosed I was put on MetroGel. . .after some time I did very well on that - got an occasional bump but the MetroGel took care of it. I was almost symptom free for 14 years until a year ago. I tried a new mineral make-up and it caused a flare-up and it was like nothing I'd ever had before. . .not so much bumps, but rather getting more and more red and then the flushing began and the burning pain and I would swell up every day. It would ease some for part of the day and start all over. I went to dermatologist after dermatologist but all they could offer were creams - I finally found a Dermatologist who did V-Beam. She diagnosed me with Eczema on top of the rosacea and put me on Elidel which cleared up the Eczema quickly. My dermatologist kept me on Elidel and said I needed 3-4 V-Beam treatments. I have completed those and my last V-Beam was two weeks ago. After each V-Beam I would flush some and had some minor burning . . .the swelling would go down in about five days.
    I haven't had a flush or a burn in 7 days.

    My Question: What have you been seeing as the amount of time V-Beam (after 4 treatments) will keep me from flushing before I need to get a couple more treatments? I ask because I need to start putting some money aside to pay for these treatments.
    Have been actually gone a year without the flushing and burning?

    Thank you. Darcy

    Dear Darcy,
    Thank you for your question. I had the same experience with Metrogel – it worked for a while but like many patients, it only worked for a while. This and oral antibiotics seems to be the mainstay of most patient’s experience with medical practitioners treating their rosacea. Pulsed Dye laser can help with redness and flushing can reduce when the blood vessels are reduced. It seems that your Pulsed Dye laser treatments have been successful and I would wait until flushing returns before booking any further treatments (i.e. save your money). We have many patients who have not had flushing return after Nd:YAG laser treatments. We cant say for certain yet (it hasn’t been long enough) but we are hopeful that the effects may be permanent. Redness tends to return, presumably as rosacea progresses and top up treatments for redness with IPL tend to be required at 6-12 month intervals but with Nd:YAG treatments for flushing relapse tends to be very slow (in some cases we have treated over the past 5 years there has been no return of symptoms which is very encouraging).
    I hope that this advice helps,
    Kind regards,
    Peter
    Disclaimer
    Any advice or information provided here does not and is not intended to be and should not be taken to constitute specific medical advice given to any group or individual. This general advice is provided with the guidance that any person who believes that they may be suffering from any medical condition should seek professional advice from a qualified, registered/licensed physician who has the opportunity to meet with the patient, take a medical history, examine the patient and provide specific advice and or treatment based on their experience diagnosing and treating that condition or range of conditions. No general advice provided here should be taken to replace or in any way contradict advice provided by a physician able to meet with the patient, take a medical history, examine the patient and provide specific advice and or treatment based on their experience diagnosing and treating that condition or range of conditions.

  2. #32
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Quote Originally Posted by ColinPT View Post
    Dear Dr Crouch,
    Just a quick question. Is there any possibility that repeated V-Beam treatments may successfully zap veins/capillaries in one place but somehow shift them elsewhere? (Sorry for not articulating this properly). I've had a number of successful V-Beam treatments that have eliminated the telangectasia (sp?) but over the past year I have witnessed the emergence of patches of diffuse redness which look in a magnifying mirror as though they are about to blossom into fully-blown veins. In short, does the eradication of veins from one part of the face lead to others appearing elsewhere, in places where they've never been before?

    Hope you get my drift!
    best,
    Colin

    PS Thanks for giving your time to answer our questions.


    Dear Colin,
    Thank you for your question. I think I know what you are describing. I appreciate that you recognise that the original blood vessels have been coagulated, I wonder if perhaps in this scenario, a couple of things may have happened. When vessels are coagulated, blood flow may shift to other vessels which were not coagulated. In addition, the condition may have progressed hence the new vessels. V-Beam Pulsed Dye laser passes, whilst effective in coagulating the vessels can lead to reticulation – a net like pattern over the treated area which occurs because there is a sharper cut off between the treated and untreated area as the edge of the treatment beam is more demarcated with lasers than with IPL. It seems to me that the options might be to a) have more treatments with the Pulsed Dye Laser, b) Consider IPL to feather out the vessels c) consider Nd:YAG to tackle the new vessels before they progress much further . I hope that this advice helps,
    Kind regards,
    Peter
    Disclaimer
    Any advice or information provided here does not and is not intended to be and should not be taken to constitute specific medical advice given to any group or individual. This general advice is provided with the guidance that any person who believes that they may be suffering from any medical condition should seek professional advice from a qualified, registered/licensed physician who has the opportunity to meet with the patient, take a medical history, examine the patient and provide specific advice and or treatment based on their experience diagnosing and treating that condition or range of conditions. No general advice provided here should be taken to replace or in any way contradict advice provided by a physician able to meet with the patient, take a medical history, examine the patient and provide specific advice and or treatment based on their experience diagnosing and treating that condition or range of conditions.



  3. #33
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    This concludes the 2010 Q and A with Dr Crouch.
    I hope to have this in an easier to read and more concise format as soon as possible and apologise for not being more technologically competent.

    Once again many many thanks to dear Dr Crouch on behalf of the Rosacea Forum. We truly appreciate your dedication in helping those with rosacea and other diseases.

Similar Threads

  1. 2011 Q&A-Interview with Dr Crouch
    By phlika29 in forum Intense pulsed light and laser
    Replies: 1
    Last Post: 16th January 2019, 08:37 AM
  2. 2009-Q&A-Interview with Dr Crouch
    By phlika29 in forum Intense pulsed light and laser
    Replies: 18
    Last Post: 9th September 2009, 07:43 AM
  3. 2008-Q&A-interview with Dr Crouch
    By phlika29 in forum Intense pulsed light and laser
    Replies: 32
    Last Post: 5th January 2009, 01:17 PM
  4. 2006 Q&A - Interview with Dr Crouch
    By redhotoz in forum Intense pulsed light and laser
    Replies: 39
    Last Post: 17th September 2006, 10:41 PM
  5. The Dr.Crouch interview
    By cheesy in forum Intense pulsed light and laser
    Replies: 12
    Last Post: 9th July 2006, 06:17 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •